MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 5000, ENGLISH FRONT PANEL, INTERNATIONAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY SYSTEM 5000, ENGLISH FRONT PANEL, INTERNATIONAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-8005-003
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the device, 60-8005-003, system 5000, english front panel, international, was being used during an unknown type of procedure on (b)(6) 2022 when it was reported ¿one of our surgeons sustained a diathermy burn with this machine.As it was not the first time he has requested the machine to be tested.(the lead and forceps have also been sent to be tested).I have spoken with (facility employee name) today and they believe that the incident is down to user error however because the consultant has requested for the unit to be tested they have to complete all checks.¿.The procedure was reported as having been completed as planned with a 15-minute delay.There was no report of medical intervention or hospitalization for the user.Further assessment questions were asked; however, to date no response has been received from the facility.This report is being raised on the basis of injury due to unknown degree of burn to user.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
An evaluation of the returned device found that the system 5000 worked as intended, no fault found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no data was found.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 22 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that because of the risk of burns, needles should never be used as a dispersive electrode for electrosurgery.The entire area of the dispersive electrode should be placed so that the entire conductive area is in firm contact with an area of the patient¿s body that has a good blood supply and is as close to the operative site as possible.In general, electrosurgical current paths should be a short as possible and should run either longitudinally or in a diagonal direction to the body, not laterally and under no circumstances lateral to the thorax.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device 60-8005-003, system 5000, english front panel, international, was being used during an unknown type of procedure on (b)(6) 2022 when it was reported ¿one of our surgeons sustained a diathermy burn with this machine.As it was not the first time he has requested the machine to be tested.(the lead and forceps have also been sent to be tested).I have spoken with (facility employee name) today and they believe that the incident is down to user error however because the consultant has requested for the unit to be tested they have to complete all checks.¿the procedure was reported as having been completed as planned with a 15-minute delay.There was no report of medical intervention or hospitalization for the user.Further assessment questions were asked; however, to date no response has been received from the facility.This report is being raised on the basis of injury due to unknown degree of burn to user.

Brand Name
SYSTEM 5000, ENGLISH FRONT PANEL, INTERNATIONAL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key13665976
Report Number3007305485-2022-00027
Device Sequence Number4755746
Product Code GEI
UDI-Device Identifier10653405040194
UDI-Public(01)10653405040194(11)200601
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-8005-003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic